Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jan 25, 2010, 4:04 AM CST for 17 counties in Kansas. It took effect at Jan 25, 2010, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2010, 4:04 AM CST (10:04 UTC)
- In effect from
- Jan 25, 2010, 9:00 AM CST
- Expired
- Jan 25, 2010, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 10.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
984 WWUS73 KICT 251004 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 404 AM CST MON JAN 25 2010 KSZ032-033-047>053-067>069-082-083-091>093-251815- /O.NEW.KICT.WI.Y.0002.100125T1500Z-100126T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 404 AM CST MON JAN 25 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. WIND SPEEDS WILL DECREASE RAPIDLY AFTER SUNSET. * WINDS...OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL OCCUR. * IMPACTS...DRIVERS SHOULD BE AWARE OF DANGEROUS CROSS WINDS...ESPECIALLY ON THE KANSAS TURNPIKE AND OTHER NORTHEAST- SOUTHWEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SCHRECK
2 follow-up statements
062 WWUS73 KICT 251554 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 954 AM CST MON JAN 25 2010 KSZ032-033-047>053-067>069-082-083-091>093-260000- /O.CON.KICT.WI.Y.0002.000000T0000Z-100126T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 954 AM CST MON JAN 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...WITH WIND SPEEDS DECREASING RAPIDLY AROUND SUNSET. * WINDS...OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL OCCUR. * IMPACTS...DRIVERS SHOULD BE AWARE OF HAZARDOUS CROSS WINDS... ESPECIALLY ON THE KANSAS TURNPIKE AND OTHER NORTHEAST TO SOUTHWEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
702 WWUS73 KICT 252353 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 553 PM CST MON JAN 25 2010 KSZ032-033-047>053-067>069-082-083-091>093-260100- /O.EXP.KICT.WI.Y.0002.000000T0000Z-100126T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 553 PM CST MON JAN 25 2010 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. NORTHWESTERLY WINDS WILL CONTINUE TO DIMINISH EARLY THIS EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ JMC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jan 25, 3:14 AM CST, 50 minutes earlier.
Area forecast discussion, Jan 25, 3:14 AM CST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 314 AM CST MON JAN 25 2010 .DISCUSSION... MAIN FORECAST CONCERNS ARE WINDS AND FIRE DANGER TODAY...AND THEN PRECIPITATION TYPES FROM WEDNESDAY THROUGH THURSDAY NIGHT. TODAY-TONIGHT: A POTENTIAL VORTICITY ANOMALY IS MOVING SOUTHWARD THROUGH NEBRASKA AND KANSAS THIS MORNING...BRINGING SOME GUSTY WINDS AND FLURRIES TO THE NORTHEAST PART OF THE FORECAST AREA. THIS FEATURE WILL CONTINUE TO AFFECT THE SAME AREA TODAY AS IT CONTINUES TO DROP SOUTHWARD. SURFACE WINDS LOOK TO BE AS STRONG AND LIKELY A BIT STRONGER OVER THE WESTERN HALF OF THE AREA TODAY...WITH THE POTENTIAL VORTICITY ANOMALY ENHANCING THESE STRONG WINDS. SINCE A COUPLE LOCATIONS MET WIND ADVISORY CRITERIA YESTERDAY...SEEMS PRUDENT TO ISSUE A WIND ADVISORY FOR TODAY. WILL INCLUDE COUNTIES BASICALLY ALONG AND WEST OF THE TURNPIKE...ALONG WITH COWLEY COUNTY. FIRE DANGER IS ALSO A CONCERN FOR TODAY...PLEASE SEE THE FIRE WEATHER SECTION BELOW FOR DETAILS. TUESDAY-THURSDAY: TUESDAY WILL BE A QUIET DAY WITH SUNSHINE...LIGHT WINDS...AND NEAR NORMAL TEMPERATURES. OUR NEXT WINTER SYSTEM WILL APPROACH ON WEDNESDAY AND PASS BY THE FORECAST AREA ON THURSDAY INTO FRIDAY. WHILE THE UPPER LEVEL PORTION OF THE SYSTEM HAS REMAINED FAIRLY CONSISTENT...LOWER LEVEL FEATURES ARE STILL CHANGING FROM MODEL RUN TO MODEL RUN. THE MAIN FEATURES THAT ARE VARYING ARE HOW MUCH COLD AIR WILL BE PRESENT AS WELL AS THE TRACK OF THE SURFACE LOW. THESE VARIABILITIES MAKE IT DIFFICULT TO FORECAST PRECIPITATION TYPE. PRECIPITATION WILL START OUT AS DRIZZLE OR FREEZING DRIZZLE ACROSS THE AREA AS THE SYSTEM APPROACHES FROM THE WEST...AND ISENTROPIC LIFT AND WARM AIR ADVECTION INCREASES. COLD AIR WILL MOVE INTO CENTRAL AND SOUTHERN KANSAS GRADUALLY ON WEDNESDAY AND WEDNESDAY NIGHT. AT THIS TIME...WILL KEEP A MIX OF FREEZING RAIN...SLEET AND SNOW ACROSS SOUTHERN KANSAS FOR WEDNESDAY NIGHT INTO THURSDAY BEFORE MOST IF NOT ALL LOCATIONS CHANGE OVER TO ALL SNOW. CENTRAL KANSAS WILL LIKELY SEE THE CHANGEOVER TO SNOW BY EARLY WEDNESDAY EVENING. THE SNOW SHOULD CONTINUE FOR ALL AREAS THROUGH THURSDAY EVENING. AS FAR AS SNOWFALL TOTALS...IT DOES NOT LOOK LIKE A HEAVY SNOW EVENT...BUT SOME ACCUMULATIONS SHOULD BE EXPECTED. FRIDAY-SUNDAY: MAIN STORY AFTER THIS SYSTEM MOVES OFF TO THE EAST IS COLDER TEMPERATURES. STRONG UPPER RIDGING OVER THE WESTERN U.S. WILL BRING SOME CANADIAN AIR SOUTHWARD...AND SURFACE HIGH PRESSURE WILL BUILD OVER THE NORTHERN PLAINS. DID NOT MAKE ANY MAJOR CHANGES TO THIS PART OF THE FORECAST. SCHRECK && .FIRE WEATHER... FIRE DANGER WILL BE VERY HIGH ACROSS ALL OF CENTRAL AND SOUTHEAST KANSAS TODAY...AND THERE IS THE POSSIBILITY OF REACHING EXTREME FIRE DANGER ALONG AND WEST OF HIGHWAY 14 IF WINDS ARE ANY STRONGER THAN EXPECTED. WILL NOT ISSUE A RED FLAG WARNING AT THIS TIME...HOWEVER IF A FIRE DOES START...IT COULD BECOME OUT OF CONTROL FAIRLY QUICKLY. PLANNED BURNING IS STRONGLY DISCOURAGED. SCHRECK && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION CONCERN: GUSTY NWRLY WINDS. UPPER LEVEL LOW OVER THE UPR MS VLY LATE THIS EVE WILL SLOWLY PUSH EWD INTO THE GREAT LAKES BY LATE MON. THIS WILL KEEP KANSAS UNDER NWRLY FLOW ALOFT DURING THE PERIOD. LOW-MID LEVEL LAPSE RATES WILL ONCE AGAIN STEEPEN AROUND MIDDAY MON INTO THE PM HOURS WITH DIURNAL HEATING. THIS WILL LEAD TO STRENGTHENING NWRLY WINDS WITH GUSTS ~35KT ACROSS CNTRL/S-CNTRL KS...WITH GUSTS 25 KT IN SERN KS. OTHERWISE VFR CONDITIONS. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 44 23 42 31 / 0 0 0 10 HUTCHINSON 44 21 41 30 / 0 0 0 10 NEWTON 41 22 39 29 / 10 0 0 10 ELDORADO 41 21 40 27 / 10 0 0 10 WINFIELD-KWLD 45 24 43 32 / 0 0 0 10 RUSSELL 41 19 40 27 / 0 0 0 10 GREAT BEND 42 19 41 28 / 0 0 0 10 SALINA 40 21 40 27 / 10 0 0 10 MCPHERSON 42 21 40 28 / 10 0 0 10 COFFEYVILLE 44 24 42 31 / 10 0 0 10 CHANUTE 40 23 39 29 / 10 0 0 10 IOLA 39 23 38 28 / 10 0 0 10 PARSONS-KPPF 43 23 41 30 / 10 0 0 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR KSZ032-033-047>053-067>069-082-083-091>093. &&
Hazardous weather outlook, Jan 24, 5:40 PM CST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 540 PM CST SUN JAN 24 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-252345- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 540 PM CST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE GRASSLAND FIRE DANGER INDEX IS EXPECTED TO BE IN THE VERY HIGH CATEGORY ACROSS CENTRAL AND SOUTHEAST KANSAS MONDAY AFTERNOON. AN UPPER LEVEL DISTURBANCE IS EXPECTED TO APPROACH THE REGION FROM THE DESERT SOUTHWEST ON WEDNESDAY. THIS SYSTEM MAY BRING SOME FREEZING DRIZZLE OR LIGHT SNOW TO PORTIONS OF CENTRAL AND SOUTHEAST KANSAS ON WEDNESDAY. THE PRECIPITATION CHANCES ARE EXPECTED TO INCREASE ACROSS THE AREA ON WEDNESDAY NIGHT AND THURSDAY AS THE UPPER LEVEL DISTURBANCE MOVES INTO THE SOUTHERN PLAINS. AT THIS TIME...IT APPEARS THE MAJORITY OF THE PRECIPITATION WILL BE IN THE FORM OF SNOW IN CENTRAL KANSAS WHILE SOUTHERN KANSAS WILL EXPERIENCE A MIXED BAG OF FREEZING RAIN...SLEET OR SNOW WEDNESDAY NIGHT BEFORE CHANGING TO ALL SNOW ON THURSDAY. SOME SNOW AND ICE ACCUMULATION WILL BE POSSIBLE WITH THIS STORM WITH THE BEST CHANCE OCCURRING ALONG THE KANSAS-OKLAHOMA BORDER. STAY TUNED TO FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.